MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC SUR-FIT NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC SUR-FIT NATURA; PROTECTOR, OSTOMY
Model Number 421034
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 19 of 20.E1: complainant street address: (b)(6).Complainant city: (b)(6).Complainant state: (b)(6).Complainant postal code: (b)(6).Complainant phone: (b)(6).Complainant country: canada.Based on the available information, this event is deemed to be a reportable malfunction.Photograph, video and/or physical sample evaluation: no photograph associated with this case was received.No return sample has been received for this complaint.Batch record revision results: packaging process performed in the flow wrap line: lot 5h04967 was manufactured on 29/aug/2025, in flow wrap line, with a total of 1400 mkus.The complaint engineer i performed a batch record review on 29/may/2026, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bom and all the tooling information documented was also correct, sap material id 1738016 and manufacturing order 1835679.The defect reported by the customer could occur during the sub-assembly process performed in the flow wrap line.For this reason, a detailed batch records review were performed of the subassembly lot manufactured in this line.Assembly process performed in the accordion line: the subassembly lot: 5j00840, order 1856459, material 1714356, was manufactured on 09/04/2025 in the accordion assembly line manufacturing line, with a total of (b)(4) each (ea).The complaint engineer i performed a batch record review on 05/29/2026, and it was confirmed that the applicable procedures were followed, the materials were correct as per bom, and the equipment settings were according to the process instruction.Trilamination process performed in the delta crusader line: the subassembly lot: 5j00545, order 1865855, material 1714350, was manufactured on 09/07/2025 in the delta crusader new manufacturing line, with a total of (b)(4) each (ea).The complaint engineer i performed a batch record review on 05/29/2026, and it was confirmed that the applicable procedures were followed, the materials were correct as per bom, and the equipment settings were according to the process instruction.Historical complaints review: on 29/mar/2026, complaints engineer i ran a query in database in order to verify the complaints reported for the lot 5d01797 corresponding to the malfunction "skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)" defect and as result one (1) additional complaint was identified during this search as per work instructions (wi).Historical nonconformance review: on 29/mar/2026, complaints engineer i ran a query in database looking for any in process nonconformance / corrective and preventive actions (capa) (s) associated to the malfunction "skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)" defect for the lot numbers 5d01797, 5j00840, 5j00545 and as result, no nonconformance / capa (s) for this malfunction were generated during the manufacturing process of the referenced lots.Current quality controls: based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm) "visual nonconformities - method 2" · frequency: hourly.· sample quantity: 2 samples.·acceptance criteria: accept = 0 | reject = 1.Dimensional inspection · method: calibrated ruler or caliper.· frequency: hourly.· sample quantity: 2 samples.· acceptance criteria: must meet specification.In process visual inspection (operator).· frequency: continuous inspection in process.· sample quantity: n/a (10 percent visual).Defect rate analysis: there have been 20 defective part confirmed to date from a lot size of (b)(4) products.This represents a defect rate of (b)(4) percent which is well within an appropriate aql for this defect which should be (b)(4) percent based on our standard operating procedures.In addition, all the in-process testing on this lot did not find a single defective unit, which confirms that the lot is unlikely to breach an aql of (b)(4).Importantly to date, it is well within our accepted aql level for this type of failure mode or defect.Conclusions: a review of batch records was completed and showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancies related to this issue were found within the documentation.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
The end user called to report that the last two boxes she had received contained products with off-centered starter holes.She explained that this issue had led to premature leakage, requiring her to change the product once to twice daily instead of her usual wear time of three to four days.Due to these more frequent changes, she reported experiencing skin irritation and bleeding.She stated that she would continue to monitor her skin condition, and it was discussed that she should consider contacting an nurse specialized in wound, ostomy, and continence (nswoc) if her skin did not improve.No photograph was available at this time.

Brand Name
SUR-FIT NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
courtney smith
7815 national service road
suite 600
greensboro, NC 27409
6032470255
MDR Report Key25389665
Report Number9618003-2026-01068
Device Sequence Number5191494
Product Code EXE
UDI-Device Identifier00768455133703
UDI-Public00768455133703
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number421034
Device Lot Number5H04967
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown